Skin rash in a patient with infectious mononucleosis after the intake of ampicillin

T. K. Moon, S. N. Chang, S. C. Kim

Research output: Contribution to journalArticle

Abstract

During the course of infectious mononucleosis, intake of ampicillin and its analogues such as amoxicillin may cause hypersensitivity skin rashes. We report herein a case of ampicillin induced skin rash in a 41-year old female patient with infectious mononucleosis. Infectious mononucleosis was confirmed by detection of IgM antibody against Epstein-Barr (EB) viral capsid antigen (VCA) in her serum. During the acute illness, she took ampicillin for 3 days, and 1 week after the intake of ampicillin, a generalized erythematous and purpuric maculopapular eruption developed. Physicians should be careful not to use ampicillin and its analogues if patients are suspected to be infected with EB virus as ampicillin induces severe skin rashes in patients with infectious mononucleosis

Original languageEnglish
Pages (from-to)1095-1098
Number of pages4
JournalKorean Journal of Dermatology
Volume32
Issue number6
Publication statusPublished - 1994 Dec 1

All Science Journal Classification (ASJC) codes

  • Dermatology

Fingerprint Dive into the research topics of 'Skin rash in a patient with infectious mononucleosis after the intake of ampicillin'. Together they form a unique fingerprint.

  • Cite this